MAUDE Adverse Event Report: ARTHREX, INC. BIO-COMP SWVLK SP, 4.75X24.5MM; FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE

ARTHREX, INC. BIO-COMP SWVLK SP, 4.75X24.5MM; FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE
Catalog Number AR-2324BCM
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 03/22/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
No further patient information was provided at the time of this report or made available in response to follow-up communication.No additional adverse consequences have been reported from this event.This device is used for treatment.The device was requested for evaluation but was not returned, therefore the complainant's event could not be verified.The cause of the event could not be determined from the information available and without device evaluation.Device history record review revealed nothing relevant to this event.This is the first complaint of this type for this part/lot combination.The potential cause(s) of this event will be communicated to the event reporter.If additional relevant information is received, a follow-up report will be submitted.
 
Event or Problem Description
It was reported that during a right rotator cuff repair procedure, the surgeon was attempting to insert a 4.75mmx24.5mm bio-composite swivelock when the tip broke off into the patient's joint.The surgeon retrieved some of the fragments with a grasper however, he was not confident that all pieces were retrieved.No attempts were made to confirm whether or not there were still device fragments left in the patient.A new 4.75mmx24.5mm bio-composite swivelock (lot unknown) was opened and used to complete the case without further incident.Slight delay in case.Patient is a (b)(6) male.Additional information obtained 3/28/17: the titanium portion of the device has a cone that is connected to the titanium pin with two flat legs attached from the back side of the cone to the titanium pin.The cone broke free from the pin during implantation.When the cone was retrieved only one of the connecting legs was attached to the cone.The other was not attached to the cone or the titanium pin.It is unknown if the missing titanium leg is in the patient as it was not found or retrieved.

Brand Name
BIO-COMP SWVLK SP, 4.75X24.5MM
Common Device Name
FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key6490498
Report Number1220246-2017-00131
Device Sequence Number13642514
Product Code MAI
UDI-Device Identifier10888867026862
UDI-Public10888867026862
Combination Product (Y/N)N
Initial Reporter StateKY
Initial Reporter CountryUS
PMA/510(K) Number
K101823
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Risk Manager
Remedial Action Recall
Type of Report Initial
Report Date (Section B) 04/13/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/01/2018
Device Catalogue NumberAR-2324BCM
Device Lot Number10078077
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/24/2017
Initial Report FDA Received Date04/13/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
1220246-4/04/17-001-R
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age64 YR